A criterion for pure unrectifiability of sets (via universal vector bundle)

Volume 102 / 2011

Silvano Delladio Annales Polonici Mathematici 102 (2011), 73-78 MSC: Primary 28A75, 28A78, 49Q15; Secondary 53A05. DOI: 10.4064/ap102-1-6

Abstract

Let $m, n$ be positive integers such that $m< n$ and let $G(n,m)$ be the Grassmann manifold of all $m$-dimensional subspaces of $\mathbb{R}^n$. For $V\in G(n,m)$ let $\pi_V$ denote the orthogonal projection from $\mathbb{R}^n$ onto $V$. The following characterization of purely unrectifiable sets holds. Let $A$ be an $\mathcal H^m$-measurable subset of $\mathbb{R}^n$ with $\mathcal H^m(A)<\infty$. Then $A$ is purely $m$-unrectifiable if and only if there exists a null subset $Z$ of the universal bundle $\{ (V,v) \mid V\in G(n,m),\, v\in V\}$ such that, for all $P\in A$, one has $\mathcal H^{m(n-m)}(\{ V\in G(n,m) \mid (V,\pi_V(P))\in Z\})>0$. One can replace “for all $P\in A$” by “for $\mathcal H^m$-a.e. $P\in A$”.

Authors

  • Silvano DelladioDipartimento di Matematica
    Università di Trento
    Trento, Italy
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image